I have been taking Celexa (Citalopram) for several years. My dosage was increased to 30mg/day 3 months ago because of worsening depression. I felt worse after the increase. After speaking with my doctor, she decided I would be better off with Zoloft. I had to be weened off of Celexa before starting Zoloft though. While coming off of Celexa, I was prescribed Buspar for anxiety, 5mg/day. I took 20mg of Celexa for the following 7 days. 4 days ago, I began taking 10mg of Celexa a day. I have only taken the Buspar three times.
I haven't felt this good mentally in years!
Now I'm questioning whether I should start taking Zoloft after I stop taking Celexa. I think I will take nothing but Buspar as needed for anxiety unless I feel depression returning.
I did that once. Came off my depression medicine. I was on Paxil at the time. It was working, but, I was on Tamoxifen after having breast cancer because I heard it could interfere w/the tamoxifen. I did good for about 6 months and then the depression came back worse than before. I went back on several meds after that. I would not come back off again. I am on the Zoloft now. 25mg and 0.25mg Xanax for anxiety. I am not familiar w/Buspar, but, I have heard of it. It takes so long for a medicine to work, I think taking a low dose of zoloft could not hurt.
16 Feb 2013
You are doing the right thing with your weaning off program. These types of drugs are hard to predict what will work, what does not, dosage amounts and so forth. Everyone is different, it may not hurt for you to be on Buspar for a while, you might be able to go for several months or even a few years but the one thing you must do is keep an eye out for the depression to return. I would hope for your sake that maybe it will not, I have been an off an on depression patient for many years, it was in my family history and the same history was that members of my family including my father could go for months and not take anything or take a mild anxiety med and be okay for a while. If you feel great talk to your doctor, but, keep a check on the depression and be honest with yourself, it's better to take a small dose of something than to end of in a deep hole that's hard to dig out of. Lot of luck to you.
Hi, i took Prozac many years ago. I stayed with it for several years, and then one day, as my life was on track and i was feeling good, i decided (with my doctors advice) to come off it. I did well without any antidepressant medication again, for several years. I am back on it now, but i think that is in response to several crisis' i have been through over the past few years (& i have a 'new' diagnosis now). I have a friend who was taking Escitalopram for anxiety, he decided to come off it last summer and is doing great. Who's to know if he will continue to do so? Discuss this with your doctor as he/she should know you best. Good luck with whatever you decide
17 Feb 2013
hi, buddy3778, i am in a similar situation as yourself. i had been taking Pristiq for depression for approx. 3 years 50 mg. 4 months ago i started having a side effect that 2 of my drs. seem to think is caused by the Pristiq. it is called tartive dyskinesia, a reaction from the chemicals in medicine. symptoms of td that i have are involuntary mouth movements only known by me, constant grinding, chewing and tongue movements 24/7. i have tried cogentin to help with this but to no avail. most antidepressents do not cause td. it is more common a side effect with anti-psycotic medications which i have never been on. very frustrated at this time because i too have the concern that now off the antidepressent will i have the concern on my depression returning. i have been offered a low dose of zoloft should i want
to take a new antidepressent, but i am hoping to work on getting my td under control or gone if ever possible before i try another medication. will try to keep you informed. best of luck.
19 Feb 2013
Today is the my last daily dose of 10mg of Celexa. I spoke to my doctor yesterday. She sees no harm in waiting to switch to Zoloft until finding out how I do without any anti-depressants. I'll take Buspar as necessary for anxiety. I'll post again to update on progress.
20 Feb 2013
You answered your own question sweetie! If you feel better than you have in years Do not fix something that's not broke Keep doing what you are doing The less medication you take The healthier you will be! Good luck to you! :0)
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Jan 9th, 2019), Cerner Multum™ (updated Jan 14th, 2019), Wolters Kluwer™ (updated Jan 7th, 2019) and others. To view content sources and attributions, please refer to our editorial policy.